Pennsylvania, 2015Damaging Winds in Pennsylvania, May 31, 2015
May 31, 2015 · NWS PHI · 3 events in 2 counties and zones
A backdoor cold front helped trigger showers and thunderstorms mainly across central and northern Pennsylvania during the afternoon and evening of the 31st. The thunderstorms caused isolated wind damage as well as bringing some flooding rains to the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front helped trigger showers and thunderstorms mainly across central and northern Pennsylvania during the afternoon and evening of the 31st. The thunderstorms caused isolated wind damage as well as bringing some flooding rains to the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 31, 2:54 PM EST, 44 minutes earlier.
Area forecast discussion, May 31, 2:54 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT SUN MAY 31 2015
.SYNOPSIS...
LOW PRESSURE ALONG AN ASSOCIATED COLD FRONT ACROSS THE
OHIO VALLEY WILL CONTINUE MOVING EASTWARD TONIGHT AND INTO OUR
REGION BY MONDAY. THIS COLD FRONT WILL SLOWLY MOVE ACROSS OUR REGION
THROUGH THE DAY TUESDAY. HIGH PRESSURE WILL BUILD SOUTHEASTWARD
BEHIND IT INTO THE REGION FOR THE MIDDLE AND LATER HALF OF NEXT
WEEK. THIS HIGH PRESSURE SYSTEM WILL BE FOLLOWED BY ANOTHER COLD
FRONT DROPPING SOUTHEAST INTO THE REGION BY NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A COLD FRONT DRAPED ACROSS NORTHERN PENNSYLVANIA WILL DRIFT
SOUTHWARD SOME THROUGH TONIGHT. ITS SOUTHWARD PROGRESSION MAY BE
DELAYED UNTIL LATER THIS EVENING AS A WEAKENING MCV SLIDES
NORTHEASTWARD ALONG THE FRONT. ONGOING CONVECTION ACROSS THE
NORTHERN THIRD OF THE CWA WILL SLIDE NORTHEASTWARD, HOWEVER
ADDITIONAL DEVELOPMENT IS FORECAST TO DEVELOP THERE THROUGH MID
EVENING AS SOME BACKBUILDING OF CONVECTIVE CORES SHOULD TAKE PLACE.
GIVEN THE HIGH PW ENVIRONMENT IN PLACE, STRONGER CONVECTIVE CORES
ALONG WITH ANY CELL TRAINING WILL RESULT IN EXCESSIVE RAINFALL RATES
AND POTENTIALLY SOME AREAS OF FLASH FLOODING. WE HAD A SPOTTER
REPORT EARLIER THIS AFTERNOON IN NORTHAMPTON COUNTY OF 1.53 INCHES
OF RAIN IN 45 MINUTES. WE WILL THEREFORE MAINTAIN THE FLASH FLOOD
WATCH ACROSS PORTIONS OF THE NORTHERN AREAS THROUGH 11 PM.
ELSEWHERE, MAINLY ISOLATED DEVELOPMENT HAS TAKEN PLACE HOWEVER MUCH
LESS LIFT IS EVIDENT WITH LESS VERTICAL GROWTH TO THE CUMULUS. THE
EXCEPTION IS IN EASTERN MONMOUTH AND OCEAN COUNTIES WHERE ENOUGH
CONVERGENCE WITH A SEA BREEZE INITIATED CONVECTION WITHIN AN
UNSTABLE AIRMASS.
AS FOR A SEVERE THUNDERSTORM THREAT, THE BEST BULK SHEAR IS TO OUR
NORTH AND WEST, HOWEVER WITH PLENTY OF INSTABILITY INTO THIS EVENING
ANY ROBUST CONVECTIVE CORES COULD PRODUCE A LOCAL DOWNBURST/DAMAGING
WIND GUST IN COMBINATION WITH VERY HEAVY RAIN. THIS IS MAINLY FOR
OUR WESTERN TO NORTHWESTERN ZONES.
THE TAILEND OF THE WEAKENING MCV SHOULD PROMOTE ENOUGH LIFT AS A
WEAK AREA OF SURFACE LOW PRESSURE NEARS LATER TONIGHT TO BRING A
ROUND OF CONVECTION TO OUR WEST INTO OUR AREA BY LATER THIS EVENING.
THIS MAY TEND TO WEAKEN THOUGH WITH AN EASTWARD EXTENT AS THE
INSTABILITY WANES WITH TIME. SOME OF THE CONVECTION ALLOWING MODEL
GUIDANCE SUGGESTS THIS SCENARIO, WITH THE HEAVIEST RAIN IN EASTERN
PENNSYLVANIA TO NORTHERN NEW JERSEY. GIVEN SOME UNCERTAINTY ON THE
OVERALL CONVECTIVE EVOLUTION FOR THE OVERNIGHT, WE OPTED TO NOT
EXPAND OR EXTEND IN TIME THE FLASH FLOOD WATCH.
AS FOR THE LOW TEMPERATURES, WE MAINLY USED A NAM/GFS MOS BLEND. THE
HOURLY TEMPERATURE AND DEW POINT GRIDS HAD THE LAMP/LAV GUIDANCE
INCORPORATED INTO THEM.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A FRONTAL BOUNDARY SHOULD BE BISECTING OUR AREA FROM WEST TO EAST
DURING THE COURSE OF THE DAY. THE FRONT IS NOT EXPECTED TO SAG ALL
THE WAY TO THE SOUTH DUE TO ENOUGH RIDGING HOLDING ON COMBINED WITH
A SLOW MOVING WEAK SURFACE LOW. AN UPPER-LEVEL TROUGH IS FORECAST TO
UNDERGO SOME AMPLIFICATION ACROSS THE GREAT LAKES, AND THIS SHOULD
TEND TO HOLD THE BOUNDARY AND WEAK SURFACE LOW IN OUR AREA THROUGH
THE DAY. AS A RESULT, AT LEAST THE SOUTHERN HALF OF OUR AREA WILL BE
WITHIN THE WARM SECTOR ALTHOUGH THE NORTHERN ZONES WILL BE MUCH
COOLER WITH AN EASTERLY WIND. THIS MAY TEND TO HOLD IN LOWER CLOUDS
THROUGH MUCH OF THE DAY, WITH MORE INSTABILITY FARTHER SOUTH. AS A
RESULT, A POTENTIALLY TRICKY HIGH TEMPERATURE FORECAST. WE BLENDED
THE NAM/GFS MOS OVERALL.
FOR AREAS ALONG AND SOUTH OF THE FRONT, A HIGH PW AIRMASS REMAINS
AND WITH ENOUGH LIFT AND FOCUS WITH THE SURFACE FRONT COMBINED WITH
WEAK SURFACE LOW PRESSURE IS EXPECTED TO RESULT IN NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS MUCH OF THE AREA. THIS MAY BE FOCUSED
INITIALLY ALONG THE INTERSTATE 95 CORRIDOR BEFORE DRIFTING SOUTH,
HOWEVER THEN MORE DEVELOPMENT NORTHWARD IS POSSIBLE WITH LIFT OVER
THE FRONT WITH THE ARRIVAL OF WEAK SURFACE LOW PRESSURE. IT IS
ACROSS THE SOUTHERN AREAS WHERE ENOUGH INSTABILITY COMBINED WITH
FORCING COULD BUILD CONVECTIVE CORES ENOUGH TO ALLOW FOR LOCALLY
STRONG WINDS AND PERHAPS SOME HAIL. THIS WILL DEPEND ON HOW MUCH
INSTABILITY CAN DEVELOP PRIOR TO CONVECTIVE INITIATION OR LEFTOVER
EARLIER CONVECTION.
THERE IS THE POTENTIAL FOR TRAINING CELLS WITH CONVECTIVE
ORGANIZATION AND THEREFORE STRONGER CORES COULD BE CAPABLE OF
PRODUCING LOCALLY EXCESSIVE RAINFALL RATES. DEPENDING ON HOW THE
CONVECTIVE ORGANIZATION BEHAVES, A FLASH FLOOD WATCH MAY BE NEEDED
FOR PORTIONS OF THE CWA ESPECIALLY FOR THE URBAN AREAS ALONG THE
INTERSTATE 95 CORRIDOR.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
MONDAY NIGHT THROUGH TUESDAY NIGHT:
MID-LEVEL FLOW WILL CONTINUE TO SLOW DOWN MONDAY NIGHT, ALMOST
ALLOWING THE FRONT TO STALL OUT. SEVERAL FACTORS SUGGEST HEAVY,
POTENTIALLY TRAINING SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR
MONDAY NIGHT INTO TUESDAY. SEVERAL AREAS OF LOW PRESSURE AND
ASSOCIATED MID LEVEL DISTURBANCES WILL PASS THROUGH THE REGION.
MOISTURE WILL CONTINUE TO STREAM NORTHWARD AHEAD OF THE FRONT
LEADING TO SURGING PW VALUES CLOSE TO 2 INCHES. A TALL SKINNY CAPE
PROFILE IS ALSO MODELED ALONG WITH VERY SLOW STORM MOTIONS.
HOWEVER, AS STATED IN THE OVERNIGHT DISCUSSION THE SATURATION OF
ATMOSPHERIC PROFILE DOES NOT HAVE A IDEAL LOOK FOR HEAVY RAINFALL
WHICH MAY LIMIT THE EXCESSIVENESS OF THE RAIN SOMEWHAT.
WITH MORE IN THE WAY OF SHOWERS OVERALL, INSTABILITY WILL BE LESS
LEADING TO A MORE ISOLATED THREAT FOR ANY STRONG THUNDERSTORMS. THE
HIGHEST CHANCES FOR RAIN WILL GRADUALLY SHIFT SOUTHEASTWARD MONDAY
NIGHT AND TUESDAY. THE FRONTAL BOUNDARY SHOULD BEGIN TO TRANSITION
EASTWARD BY TUESDAY NIGHT WITH GRADUALLY DECREASING CHANCES OF RAIN
FROM NORTHWEST TO SOUTHEAST. COMPARED TO YESTERDAY, RAINFALL
AMOUNTS LOOK SLIGHTLY HIGHER IN THESE PERIODS THAN WITH THE LAST
FEW FORECAST UPDATES. THIS MAKES SENSE LOOKING AT ENVIRONMENTAL
FACTORS IN PLACE AND THE POTENTIAL FOR DECENT SYNOPTIC LIFT AHEAD
OF A MORE ORGANIZED AND SLOWER MOVING LOW PRESSURE SYSTEM. THIS
FORECAST GOES WITH THE RFC QPF AS A STARTING POINT, WITH TIMING ON
THE ECMWF AND UKMET MODELS FACTORED IN AS WELL, WHICH ARE SLOWER
COMPARED TO THE GFS/CMC. WILL MAINTAIN CATEGORICAL POPS FOR MONDAY
NIGHT AND RAISE POPS SOME ON TUESDAY AS WELL. TRENDS CONTINUE TO
SHOW SOME SHOWERS MAY LINGER THROUGH TUESDAY NIGHT IN THE DELMARVA
AND SOUTHEAST NJ.
TOTAL RAINFALL MONDAY NIGHT AND TUESDAY IS LIKELY TO RANGE FROM 1 TO
3 INCHES WITH LOCALLY HIGHER AMOUNTS. A GENERAL CONSENSUS AT THIS
TIME YIELDS THE HIGHEST RAINFALL TOTALS ACROSS EASTERN PA AND
NORTHERN NJ. MET/MAV MOS ARE STARTING TO PICK UP ON THE POTENTIAL
FOR TEMPERATURES TO BE KEPT UP AT NIGHT AND LOWER DURING THE DAY
DUE TO CLOUDS AND PRECIPITATION.
WEDNESDAY THROUGH FRIDAY: HIGH PRESSURE BUILDS OVER THEN PASSES EAST
OF THE REGION FOR THE MIDDLE AND LATER HALF OF THE WEEK. COOL
REFRESHING AIRMASS TO START THEN WARMER AND MUGGY BY WEEKS END. THE
POTENTIAL STILL DOES EXIST FOR AN AREA OF LOW PRESSURE TO DEVELOP WELL
TO OUR SOUTHEAST NEAR THE FRONTAL BOUNDARY WHICH PASSES THROUGH
OUR REGION TUESDAY. RIGHT NOW FOR THIS TIMEFRAME IT STILL LOOKS
LIKE THE HIGH PRESSURE HAS ENOUGH PUSH TO KEEP OUR WEATHER PARTLY
TO MOSTLY CLOUDY WITH THE MOST CLOUDS ACROSS THE SOUTHERN DELMARVA
REGION.
FRIDAY NIGHT THROUGH SUNDAY: ANOTHER COLD FRONT IS LIKELY TO MOVE
INTO THE REGION POSSIBLY DECAYING OVER THE REGION. TIMING
DIFFERENCES AS USUAL ARE PRESENT WITH THIS FEATURE WITH THE
FASTER, STRONGER GFS AND THE SLOWER ECMWF. WARM AND MORE HUMID
CONDITIONS ARE LIKELY PRECEDE THE FRONT. SOME SCATTERED
THUNDERSTORMS MAY FORM AHEAD OF THE FRONT AS WELL. OPTED FOR LOW
CHANCE POPS ATTM CENTERED ON SATURDAY AFTERNOON AND EVENING,
CLOSER TO THE ECMWF TIMING. GIVEN THE UNCERTAINTY WITH THE
FRONTAL TIMING AND THE POTENTIAL FOR MORE CLOUDS, KEPT
TEMPERATURES FAIRLY CLOSE TO THE GFS/ECMWF/WPC ENSEMBLE SETS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF THIS AFTERNOON...OVERALL VFR. SOME SHOWERS AND THUNDERSTORMS
CLOSEST TO KTTN TO KABE TO KRDG. SOUTH-SOUTHWEST WINDS MAINLY 10-15
KNOTS, ALTHOUGH SOME GUSTS TO 20 KNOTS CAN OCCUR. A SEA BREEZE WILL
TURN THE WINDS TO THE SOUTHEAST AT KACY ESPECIALLY.
TONIGHT...A COLD FRONT WILL SETTLE SOUTHWARD BUT PROBABLY STALL.
THIS SHOULD ALLOW FOR SHOWERS AND THUNDERSTORMS TO ARRIVE FROM THE
WEST, BUT THEN WEAKEN OVERNIGHT. THE TIMING AND OVERALL
ORGANIZATION/PLACEMENT CARRIES SOME LOWER CONFIDENCE, AND THEREFORE
ONLY CARRIED THUNDER IN THE FAR INLAND TERMINALS TO START THE
EVENING. MVFR TO NEAR IFR CEILINGS ARE ANTICIPATED FOR MANY OF THE
TERMINALS OVERNIGHT. SOUTH-SOUTHWEST WINDS BECOMING SOUTHEAST AT
LESS THAN 10 KNOTS, ALTHOUGH EASTERLY AT KABE AND KTTN.
MONDAY...SHOWERS AND THUNDERSTORMS EXPECTED, WITH THE MOST
WIDESPREAD ACTIVITY DURING THE AFTERNOON. AS A RESULT, MVFR AND
LOCALIZED IFR ESPECIALLY DURING SHOWERS AND THUNDERSTORMS. SOUTHEAST
OR EAST WIND UP TO 10 KNOTS.
OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT: MVFR AND IFR RESTRICTIONS IN
SHOWERS AND SCATTERED THUNDERSTORMS. EAST TO NORTHEAST WINDS UNDER
10 KNOTS.
WEDNESDAY THROUGH FRIDAY: VFR. EAST WINDS UNDER 10 KNOTS BECOMING
MORE SOUTHERLY BY FRIDAY.
&&
.MARINE...
A SOUTHERLY FLOW WILL CONTINUE AHEAD OF A COLD FRONT DRIFTING
SOUTHWARD THROUGH MONDAY. THIS BOUNDARY WILL ALLOW FOR A WIND SHIFT
FROM THE SOUTH TO SOUTHEAST AND THEN EAST ESPECIALLY LATE TONIGHT
AND MONDAY ACROSS THE NORTHERN COASTAL WATERS. THE FLOW IS EXPECTED
TO BE LIGHT ENOUGH TO KEEP THE WINDS BELOW 25 KNOTS. SOME GUSTINESS
IS EXPECTED INTO THIS EVENING THOUGH ESPECIALLY NEARSHORE WITH
BETTER MIXING AND ONCE AGAIN ON MONDAY SOUTH OF THE FRONT. THE SEAS
ARE EXPECTED TO BE AT OR BELOW 4 FEET THROUGH MONDAY.
OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY: SEAS THREE TO FOUR FEET FOR MOST OF THE
WEEK. WINDS SHIFTING TO THE EAST AND NORTHEAST WITH GUSTS UNDER 20
KNOTS THROUGH TUESDAY NIGHT. SOME LOCALIZED GUSTS FROM 20-25 ARE
POSSIBLE WEDNESDAY MORNING. WINDS SHIFTING TO MORE SOUTHERLY ON
FRIDAY. STILL SOME UNCERTAINTY WITH SEAS GIVEN THE POTENTIAL FOR
LOW PRESSURE TO FORM SOUTHEAST OF THE REGION FOR THE MIDDLE OF THE
WEEK, ATTM IT DOES NOT LOOK LIKE A INCREASE IN SEAS FROM THIS.
&&
.RIP CURRENTS...
THE RIP CURRENT RISK FOR THE JERSEY SHORE AND THE DELAWARE BEACHES
IS MODERATE THROUGH THIS EVENING, BASED ON THE CONTINUED SOUTHERLY
FLOW AND LONGER WAVE PERIOD.
&&
.CLIMATE...
NOTE: SEE BOTTOM OF THIS SECTION ON KPHL FIRST 90 OF THE SEASON.
MAY 2015...A TOP 4 WARMEST ON RECORD FOR LARGE PORTIONS OF OUR AREA,
AND RATHER DRY THOUGH WE STILL HAVE POTENTIAL FOR SIGNIFICANT
RAINFALL THIS EVENING WHICH WOULD SIGNIFICANTLY ALTER THE FINAL
MONTH OF MAY PRECIPITATION RANKING.
ALL ACTUAL AND FORECAST INFORMATION CHECKED THROUGH AROUND 2 PM
TODAY - SUNDAY MAY 31.
ALLENTOWN WILL PROBABLY AVERAGE VERY CLOSE TO 66.4 OR AT LEAST 6
DEGREES ABOVE NORMAL. POR BACK TO 1922. NORMAL 59.9
PROBABLY THE 2ND WARMEST ON RECORD.
1991 67.2
2015 66.4
2012 66.1
1944 66.0
NORMAL PCPN 4.14. AS OF 2 PM TODAY ALLENTOWN SECOND DRIEST MAY ON
RECORD SO FAR WITH 0.27 INCHES. DRIEST MAY 0.09 1964.
--
PHILADELPHIA WILL PROBABLY AVERAGE CLOSE TO 70.1 DEGREES OR AT LEAST
6 DEGREES ABOVE NORMAL. SECOND WARMEST ON RECORD. NORMAL 63.9
1991 70.8
NUMBER 3 WOULD BE 69.2 IN 2004.
NORMAL RAINFALL 3.71 THE 1.19 INCHES SO FAR IS 13TH DRIEST ON
RECORD.
--
ATLANTIC CITY MAY 2015 66.5 OR OVER 5 DEGREES ABOVE NORMAL AND
PROBABLE #2 POR BACK TO 1874 NORMAL 61.1
2004 66.9
2015 66.5
1991 66.0
NORMAL PCPN 3.35 THE 0.71 INCHES SO FAR MAKES THIS AROUND THE 7TH
DRIEST MAY ON RECORD.
--
WILMINGTON DE SOLID POR BACK TO 1916 LOCKED INTO #4 WARMEST, SMALL
CHANCE EQUAL NUMBER 3 WARMEST. NORMAL 62.8
1896 70.1
1991 69.1
2004 68.2
2015 AROUND 68.1
NORMAL PCPN 3.95 THE 2.39 INCHES IS MIDDLE OF THE PACK AND NOT
ESPECIALLY OF STANDOUT DRY INTEREST FOR THIS STATION
NO AVAILABLE MONTHLY HISTORICAL DATA FOR KMPO KGED KTTN AND KRDG.
AN ADDITIONAL TIDBIT... PER TONY...
SECOND 90F OF THE MONTH OCCURRED TODAY AT BOTH KRDG AND KABE
KPNE HAS HAD 3 DAYS OF 90 SO FAR.
KPHL WITH ITS 2ND WARMEST MAY EVER...AND FINALLY THE FIRST 90 OCCURRED
TODAY... 92 AT 213PM. THE HISTORICAL RECORD DATING BACK TO 1874
FINDS PHILADELPHIA WITH ITS MEAN FIRST 90 AROUND MAY 29.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR PAZ054-055-
062.
NJ...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR NJZ001-007-
008.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GAINES
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GAINES
AVIATION...GAINES/GORSE
MARINE...GAINES/GORSE
RIP CURRENTS...GORSE
CLIMATE...DRAG/GIGIHazardous weather outlook, May 31, 3:06 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 PM EDT SUN MAY 31 2015
NJZ001-007-PAZ054-055-062-012015-
SUSSEX-WARREN-CARBON-MONROE-NORTHAMPTON-
406 PM EDT SUN MAY 31 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE THREAT FOR HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL
CONTINUE THROUGH TOMORROW NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
PAZ060-061-012015-
BERKS-LEHIGH-
406 PM EDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS. THE HEAVIEST SHOWERS
AND STORMS MAY LEAD LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE THREAT FOR HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL
CONTINUE THROUGH TOMORROW NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ070-071-101>106-012015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
406 PM EDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN LEADING TO LOCALIZED
FLOODING IS PRESENT FOR TOMORROW AND TOMORROW NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ008-012015-
MORRIS-
406 PM EDT SUN MAY 31 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
MAY BE STRONG ENOUGH TO PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE THREAT FOR HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL
CONTINUE THROUGH TOMORROW NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NJZ014-024>026-012015-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
406 PM EDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY
SHORE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE THREAT FOR THUNDERSTORMS WITH HEAVY RAIN LEADING TO LOCALIZED
FLOODING IS PRESENT FOR TOMORROW AND TOMORROW NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-431-450>455-012015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 PM EDT SUN MAY 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 31, 12:24 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
124 PM EDT SUN MAY 31 2015
NJZ013-014-020-026-311800-
EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-OCEAN-
124 PM EDT SUN MAY 31 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN OCEAN AND
SOUTHEASTERN MONMOUTH COUNTIES...
AT 123 PM EDT...A STRONG THUNDERSTORM WAS OVER ASBURY PARK...MOVING
NORTHEAST AT 20 MPH. A SECOND THUNDERSTORM IS APPROACHING
POINT PLEASANT.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. PLEASE GET OFF THE BEACHES
AT THE FIRST SIGN OF THREATENING WEATHER.
LAT...LON 4028 7398 4012 7404 4003 7405 4006 7406
4006 7407 4001 7405 4003 7408 4001 7409
4001 7411 3998 7411 4005 7412 4006 7411
4006 7413 4025 7414 4035 7397
TIME...MOT...LOC 1723Z 244DEG 17KT 4021 7405Local storm report, May 31, 12:33 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
133 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST FORKS TWP 40.73N 75.22W
05/31/2015 M57 MPH NORTHAMPTON PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1500211
MEOLASpecial weather statement, May 31, 1:00 PM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 PM EDT SUN MAY 31 2015
NJZ013-014-020-026-311845-
EASTERN MONMOUTH-WESTERN MONMOUTH-COASTAL OCEAN-OCEAN-
200 PM EDT SUN MAY 31 2015
...A LINE OF SCATTERED THUNDERSTORMS WILL AFFECT NORTHEASTERN OCEAN
AND SOUTHEASTERN MONMOUTH COUNTIES...
AT 159 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TINTON FALLS TO NEAR ALLENWOOD TO NEAR DOVER BEACHES
NORTH...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE. PLEASE LEAVE THE BEACHES AT
THE FIRST SIGN OF THREATENING WEATHER.
WINDS TO AROUND 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS ALONG
WITH SMALL HAIL AND BRIEF HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
TOMS RIVER...LONG BRANCH...ASBURY PARK...TINTON FALLS...RED BANK...
MANASQUAN...POINT PLEASANT BEACH...MANTOLOKING...ELBERON...
ALLENWOOD...BRICK TOWNSHIP...DOVER BEACHES NORTH...NAVESINK...POINT
PLEASANT...EATONTOWN...WEST LONG BRANCH...RUMSON...LITTLE SILVER...
OCEANPORT AND NEPTUNE CITY.
LAT...LON 4033 7397 4007 7404 4006 7412 4005 7405
4001 7408 3996 7407 4001 7409 3998 7413
3998 7414 4000 7412 4003 7414 4035 7407
4038 7401 4037 7406 4040 7405 4040 7402
4039 7399 4039 7401 4038 7397
TIME...MOT...LOC 1759Z 284DEG 20KT 4029 7406 4017 7405 4002 7410Thunderstorm Wind, Monroe
- When
- May 31, 3:38 PM EST
- Where
- Monroe County, 1.25 mi ENE of Saylorsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 40.910, -75.300
A severe thunderstorm knocked down large tree limbs and wires in Hamilton Township.
Thunderstorm Wind, Berks
- When
- May 31, 4:42 PM EST
- Where
- Berks County, 0.79 mi W of Bethel Grimes Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.480, -76.285
A severe thunderstorm knocked down several large tree limbs and wires in Bethel.
Thunderstorm Wind, Berks
- When
- May 31, 6:50 PM EST
- Where
- Berks County, Frystown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.450, -76.330
A severe thunderstorm knocked down several large tree limbs and wires in Frystown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 31, 20151 death · 2 events
- Flash Flooding in New Jersey, May 31, 2015$100,000 · 4 events
- Flood in Pennsylvania, May 31, 2015$100,000 · 1 event
- Tornado and Flooding in Pennsylvania, May 31, 2015$32,000 · EF0 · 14 events
- Flash Flood and Hail in Pennsylvania, May 31, 2015$12,000 · 2 in hail · 19 events
- High Surf in Hawaii, May 31, 201516 events
- Flash Flooding in New Jersey, May 31, 201512 events
- Hail and Damaging Winds in Oregon, May 31, 20151.75 in hail · 12 events
- Flooding and Hail in Tennessee, May 31, 2015$13,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, May 31, 2015$6,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Georgia, May 31, 20151 in hail · 7 events
- Damaging Winds and Heavy Rain in Florida, May 31, 2015$500 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578642, 578643, 578644.